Alert archive / Kansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 102, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jul 10, 2021, 12:00 AM CDT for Cloud County, Kansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 12:00 AM CDT (05:00 UTC)
- Expired
- Jul 10, 2021, 1:00 AM CDT
- In force
- 60 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Cloud County, KS
The radar
The Grand Island radar (KUEX), 105 km from the middle of the area, began a volume at 05:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 9:58 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 5.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2790 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1645 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.9
The text
As transmitted.
198 WUUS53 KTOP 100500 SVRTOP KSC029-100600- /O.NEW.KTOP.SV.W.0102.210710T0500Z-210710T0600Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Topeka KS 1200 AM CDT Sat Jul 10 2021 The National Weather Service in Topeka has issued a * Severe Thunderstorm Warning for... Northern Cloud County in north central Kansas... * Until 100 AM CDT. * At 1200 AM CDT, severe thunderstorms were located along a line extending from near Scandia to 3 miles northeast of Cawker City, moving east at 55 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Concordia, Clyde, Jamestown and Aurora. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3965 9793 3965 9737 3942 9737 3947 9793 TIME...MOT...LOC 0500Z 275DEG 46KT 3979 9780 3955 9840 HAIL...0.75IN WIND...60MPH $$ CP
3 follow-up statements
975
WWUS53 KTOP 100522
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
1222 AM CDT Sat Jul 10 2021
KSC029-100600-
/O.CON.KTOP.SV.W.0102.000000T0000Z-210710T0600Z/
Cloud-
1222 AM CDT Sat Jul 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR NORTHERN CLOUD COUNTY...
At 1222 AM CDT, severe thunderstorms were located along a line
extending from 5 miles northwest of Clyde to 8 miles northeast of
Glasco, moving southeast at 60 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Concordia, Clyde, Jamestown and Aurora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3942 9737 3947 9793 3965 9793 3965 9737
TIME...MOT...LOC 0522Z 297DEG 53KT 3963 9748 3946 9774
HAIL...0.75IN
WIND...70MPH
$$
CP722
WWUS53 KTOP 100548
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
1248 AM CDT Sat Jul 10 2021
KSC029-100600-
/O.CON.KTOP.SV.W.0102.000000T0000Z-210710T0600Z/
Cloud-
1248 AM CDT Sat Jul 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR NORTHEASTERN CLOUD COUNTY...
At 1248 AM CDT, severe thunderstorms were located along a line
extending from 4 miles east of Morganville to 3 miles east of
Miltonvale, moving east at 60 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Clyde and Aurora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3942 9737 3945 9770 3962 9751 3965 9737
TIME...MOT...LOC 0548Z 284DEG 52KT 3948 9712 3936 9738
HAIL...0.75IN
WIND...70MPH
$$
CP/BB606
WWUS53 KTOP 100559
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
1259 AM CDT Sat Jul 10 2021
KSC029-100609-
/O.EXP.KTOP.SV.W.0102.000000T0000Z-210710T0600Z/
Cloud-
1259 AM CDT Sat Jul 10 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLOUD COUNTY WILL
EXPIRE AT 100 AM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
north central Kansas.
LAT...LON 3942 9737 3945 9770 3962 9751 3965 9737
TIME...MOT...LOC 0559Z 275DEG 46KT 3947 9695 3935 9721
$$
CPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 6:30 PM CDT, 5 hours 30 minutes earlier.
Area forecast discussion, Jul 9, 6:30 PM CDT, 5 hours 30 minutes before
Area Forecast Discussion National Weather Service Topeka KS 630 PM CDT Fri Jul 9 2021 ...Update to aviation forecast discussion... .DISCUSSION... Issued at 249 PM CDT Fri Jul 9 2021 The main focus for this forecast is the threat for storms tonight and tomorrow. This afternoon, a warm front continues to push north across the central Plains. Eastern Kansas is firmly within the warm sector and despite temperatures in the 90s and dewpoints in the 70s we are likely still well capped. This is evident by the lack of surface-based cumulus development and elevated cloud bases. Indications are that we will remain capped all day today and even through the night. A better chance of storms arrives tonight as a mid-level wave kicks off an MCS across the high Plains. The 12 UTC CAM suite is in fairly good agreement on the evolution of the MCS tonight. They have the MCS entering northern KS after midnight and exiting our area by 5 AM. If the MCS can maintain a developed cold pool and stay balanced enough through its life-cycle then it has the potential to produce damaging winds and heavy rainfall. However, most indications are that it will weaken as it enters our area and encounters a robust mid-level cap. The evolution of Saturday will be dependent on overnight/morning convection and cloud cover. Scattered showers and isolated storms may linger into the morning as a surface low and cold front pushes into the area. There is uncertainty as to timing and severity of any development later in the day as some guidance suggests showers and cloud cover will limit afternoon instability and some have the cold front almost out of our area by peak heating. The most likely location for afternoon/evening storms at this time is along and south of the I-35 corridor. Hail, damaging wind and heavy rain will be the main threats with any storms that develop Saturday afternoon/evening. The upper trough associated with this system becomes a closed low Saturday night over the MS River Valley. This will leave eastern Kansas in a position to receive wrap-around precipitation in the form of heavy showers as forecast soundings indicate a fully saturated sounding and PWATs around 1.75 inches. A potentially active pattern may continue into next week as additional waves meander through the flow into the middle of the week. Otherwise, expect cooler temperatures for the weekend behind the front with highs in the 70s and 80s, followed by a warm-up back into the 90s for the start of the work week. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 628 PM CDT Fri Jul 9 2021 VFR conditions should prevail through much of the period. Ongoing thunderstorms across western NE should make their way towards the terminals after 06Z. Brief reductions of VSBY and gusty northwest winds should be the primary concerns. That round of storms should clear the terminals shortly after sunrise. Additional storms are possible Saturday afternoon. && .TOP WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT this evening for KSZ020-034. && DISCUSSION...Jones AVIATION...Baerg
Hazardous weather outlook, Jul 9, 10:00 PM CDT, 2 hours before
Hazardous Weather Outlook National Weather Service Topeka KS 1000 PM CDT Fri Jul 9 2021 KSZ008>012-020>024-026-034>040-054>056-058-059-110300- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 1000 PM CDT Fri Jul 9 2021 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Tonight. Thunderstorms, some possibly severe, are likely tonight into early Saturday morning. Damaging wind with locally heavy rainfall are the main hazards. The best potential for these severe storms appears to be along and north of Interstate 70, where a severe thunderstorm watch is in effect through 5 AM. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong to severe storms are possible Saturday afternoon for areas along and southeast of the Kansas Turnpike. Large hail, damaging wind, and heavy rainfall are the main threats with any storms that develop Saturday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 11:19 PM CDT | Severe Thunderstorm Warning | TOP | Republic | 56 min |
| Jul 9, 11:54 PM CDT | Severe Thunderstorm Warning | TOP | Washington | 66 min |
| Jul 10, 12:13 AM CDT | Severe Thunderstorm Warning | TOP | Republic | 32 min |
| Jul 10, 12:34 AM CDT | Severe Thunderstorm Warning | TOP | Clay, Marshall, Pottawatomie, Riley, Washington | 56 min |
| Jul 10, 12:57 AM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson, Geary, Marshall, Nemaha, Pottawatomie and 1 more | 48 min |
| Jul 10, 1:19 AM CDT | Severe Thunderstorm Warning | TOP | Geary, Jackson, Morris, Shawnee, Wabaunsee | 56 min |
| Jul 10, 1:45 AM CDT | Severe Thunderstorm Warning | TOP | Brown | 30 min |
| Jul 10, 1:49 AM CDT | Special Weather Statement | TOP | Riley | 26 min |
| Jul 10, 1:58 AM CDT | Severe Thunderstorm Warning | TOP | Coffey, Douglas, Franklin, Jefferson, Lyon, Morris and 3 more | 47 min |
| Jul 10, 2:44 AM CDT | Special Weather Statement | TOP | Riley | 31 min |
| Jul 10, 3:08 AM CDT | Special Weather Statement | TOP | Wabaunsee | 37 min |
| Jul 10, 3:27 AM CDT | Special Weather Statement | TOP | Lyon | 33 min |
| Jul 10, 4:02 AM CDT | Special Weather Statement | TOP | Lyon, Osage | 28 min |
| Jul 10, 4:13 AM CDT | Special Weather Statement | TOP | Cloud | 32 min |
| Jul 10, 4:25 AM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic | 35 min |
| Jul 10, 4:36 AM CDT | Special Weather Statement | TOP | Anderson, Franklin | 54 min |
| Jul 10, 4:40 AM CDT | Special Weather Statement | TOP | Clay | 35 min |
| Jul 10, 5:05 AM CDT | Special Weather Statement | TOP | Riley | 40 min |
| Jul 10, 5:58 AM CDT | Special Weather Statement | TOP | Wabaunsee | 47 min |
| Jul 10, 3:34 PM CDT | Special Weather Statement | TOP | Republic | 56 min |
| Jul 10, 4:11 PM CDT | Special Weather Statement | TOP | Washington | 34 min |
| Jul 10, 4:45 PM CDT | Special Weather Statement | TOP | Washington | 30 min |
| Jul 10, 4:53 PM CDT | Special Weather Statement | TOP | Brown, Nemaha | 67 min |
| Jul 10, 5:05 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Pottawatomie, Washington | 25 min |
| Jul 10, 5:26 PM CDT | Special Weather Statement | TOP | Pottawatomie | 34 min |
| Jul 10, 5:47 PM CDT | Special Weather Statement | TOP | Pottawatomie | 28 min |
| Jul 10, 5:54 PM CDT | Special Weather Statement | TOP | Dickinson, Geary | 36 min |
| Jul 10, 6:16 PM CDT | Special Weather Statement | TOP | Jefferson | 29 min |
| Jul 10, 6:47 PM CDT | Special Weather Statement | TOP | Douglas | 28 min |
| Jul 10, 6:52 PM CDT | Special Weather Statement | TOP | Douglas, Osage, Shawnee | 53 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.